Texas, 2019Hail in Texas, April 25, 2019
April 25, 2019 · NWS BRO · 1 event in 1 county or zone
Overnight thunderstorms forming along and near a front produced pockets of hail. Hail greater than penny size fell in Cameron County, but caused no known damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Overnight thunderstorms forming along and near a front produced pockets of hail. Hail greater than penny size fell in Cameron County, but caused no known damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 24, 11:58 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 24, 11:58 PM CST, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1258 AM CDT Thu Apr 25 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Light northwest winds and MVFR ceilings prevail
across the Rio Grande Valley early this morning in the wake of the
weak cold front. Brownsville radar currently indicates a strong
thunderstorm just south of the Rio Grande River. Therefore, will
mention a TEMPO for some convection at MFE. Otherwise, northwest
winds around 10 knots and clearing skies are expected through this
morning. Full VFR conditions are expected by mid morning and
continue through the rest of the period.
&&
.PREV DISCUSSION... /issued 249 PM CDT Wed Apr 24 2019/
..Slight risk of severe weather across western and northern
portions of deep south Texas tonight...
SHORT TERM (Now through Thursday night): Satellite and radar
images continue to indicate showers and thunderstorms across
central portions of the state this afternoon as the 500mb
low/trough across west Texas and northern Mexico moves slowly
eastward. At the surface...a weak frontal boundary was draped
across north-central Texas southwest towards Del Rio separating
the moist and unstable airmass across south Texas. LAPS surface
analysis currently showing lifting indices of -5 to -7 across
northern portions of the CWA extending northward into the Rio
Grande plains. Will likely see showers and thunderstorms...some
possibly strong to severe...develop to the north and west of deep
south Texas late this afternoon into this evening and move into
the western portions of the CWA this evening. Will continue to
mention large hail and damaging winds with severe storms tonight
across portions of Zapata...Jim Hogg and Starr counties with the
potential for severe storms as per the latest severe weather
outlook from SPC showing a slight risk of severe storms across the
northwest ranchlands. Will word gusty winds and small hail with
storms elsewhere tonight except across southeast portions of the
CWA where there is no marginal risk of severe weather and where
the atmosphere is capped. Even though the risk of severe weather
is limited across the lower and middle portions of the Rio Grande
valley tonight, will keep a chance of rain through late tonight
as a weak cold front moves through the area late tonight.
As the the upper level low/trough moves eastward Thursday, west
to northwest flow aloft will allow subsidence to increase across
southwest Texas and drier air at the surface and aloft will bring
an end to rain chances from west to east early Thurs morning and
skies will clear from west to east Thursday. This will allow
temperatures to warm into the upper 80s to lower 90s across the
Rio Grande valley Thurs afternoon.
LONG TERM (Friday through Wednesday): Mid-level ridging and high
pressure will build over the area on Friday under sunny skies and
with light winds and high temperatures mainly in the 90s. The mid
level pattern will remain more or less zonal through the weekend
with broad high pressure over the Gulf. A mid level cutoff low
over the East Pacific will move east and lift into the Southwest
United Sates on Monday. Diffluent southwest flow to the south of
the low over the Sierra Madre range will begin to destabilize the
atmosphere, though significant convection will not immediately
develop. Good return flow will continue on Tuesday, and
thunderstorms emanating from the front range will look a little
more promising Tuesday night, with a repeat performance on
Wednesday night. A few of the storms could move east and cross
into the CWA. In the mean time a moderate to strong southeast to
south wind will funnel moisture north into areas of more active
weather upstream. Overall, look for plenty of sun and near
average to slight warmer than average temperatures through the
weekend. Southeast winds will increase to breezy and even windy
near the coast heading into early next week, and cloudiness will
increase with dewpoints pushing into the lower 70s. The higher
dewpoints will keep overnight low temperatures above normal Monday
night through Wednesday night.
MARINE:
Now through Thursday night: Seas were near 6 feet with southeast
winds near 10 knots at buoy020 early this afternoon. Light to
moderate south winds will prevail across the coastal waters
tonight before a convective frontal boundary (weak cold front)
moves offshore the lower Texas coast Thurs morning. Winds and seas
will be higher in and near thunderstorms that develop along and
ahead of the convective frontal boundary tonight into Thurs
morning. Winds will shift to the north Thursday in the wake of the
front. Light north winds will prevail across the lower Texas
coast Thursday as surface high pressure settles across the coastal
waters. Winds will begin to veer to the east Thurs night as a
weak cold front moves into central Texas.
Friday through Monday night: Light north winds on Friday will
turn to southeast on Saturday. Southeast winds will increase to
moderate over the weekend as high pressure spreads over the area
and then shifts east. Seas will remain low to moderate through the
long term.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
63
Hazardous weather outlook, Apr 24, 3:00 PM CST, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
400 PM CDT Wed Apr 24 2019
TXZ248>257-351-353-252100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
400 PM CDT Wed Apr 24 2019
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...This Afternoon and Tonight
There is a high risk of rip currents along area beaches.
There is a chance of thunderstorms late this afternoon into
tonight across portions of deep south Texas. Some storms may be
strong with gusty winds, small hail, heavy rain, and frequent
lightning possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to submit reports of severe weather to
the National Weather Service in Brownsville.
GMZ130-132-135-150-155-170-175-252100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
400 PM CDT Wed Apr 24 2019
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms will be possible tonight. Strong gusty
winds, small hail, and frequent cloud-to-water lightning will be
possible. Expect locally rough seas in the strongest
thunderstorms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 25, 12:59 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Brownsville TX
159 AM CDT Thu Apr 25 2019
TXZ253-255-250800-
Southern Hidalgo TX-Inland Cameron TX-
159 AM CDT Thu Apr 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO AND
NORTHWESTERN CAMERON COUNTIES UNTIL 300 AM CDT...
At 158 AM CDT, Doppler radar was tracking a strong thunderstorm over
Llano Grande Country Club, or over Mercedes, moving east at 33 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Harlingen, Weslaco, San Benito, Donna, Mercedes, La Feria, Progreso,
Santa Rosa, Rio Hondo and La Villa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2604 9771 2603 9776 2605 9777 2603 9779
2606 9780 2605 9786 2607 9786 2605 9797
2607 9803 2604 9804 2604 9808 2605 9807
2607 9808 2606 9815 2626 9809 2631 9788
2630 9759 2604 9753 2602 9769
TIME...MOT...LOC 0658Z 262DEG 31KT 2612 9794
HallmanSpecial weather statement, Apr 25, 1:40 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
240 AM CDT Thu Apr 25 2019
TXZ255-257-250815-
Coastal Cameron TX-Inland Cameron TX-
240 AM CDT Thu Apr 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON AND
SOUTHEASTERN WILLACY COUNTIES UNTIL 315 AM CDT...
At 239 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lozano, or near Laureles, moving east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rio Hondo, Arroyo City, Laureles, Lozano, and Holly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2621 9719 2620 9729 2613 9729 2614 9724
2612 9728 2611 9722 2607 9755 2629 9760
2634 9747 2633 9745 2641 9735 2637 9739
2636 9738 2638 9728 2636 9731 2637 9729
2641 9722 2611 9717
TIME...MOT...LOC 0739Z 257DEG 34KT 2618 9751
HallmanHail, Cameron
- When
- April 25, 1:40 AM CST
- Where
- Cameron County, 1 mi W of Harlingen
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 26.180, -97.716
A report of nickel sized hail was received from the public, at the intersection of New Hampshire Ave. and I-69E in Harlingen.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Louisiana, April 25, 2019$1.3 million · EF2 · 6 events
- Heat in Nevada, April 25, 20191 death · 1 event
- Tornado and Damaging Wind in Arkansas, April 25, 2019$1.4 million · EF1 · 2 events
- Tornado and Flooding in Ohio, April 25 to 28, 2019$211,000 · EF0 · 17 events
- Tornadoes and Flood in Indiana, April 25, 2019$77,000 · EF1 · 7 events
- Tornado and Flash Flooding in Mississippi, April 25, 2019$103,000 · EF0 · 8 events
- Tornado and Damaging Winds in Louisiana, April 25, 2019$16,000 · EF1 · 4 events
- Tornado in Mississippi, April 25, 2019EF1 · 1 event
- Damaging Winds in Florida, April 25, 2019$4,000 · 65 kt wind · 11 events
- Damaging Winds in Indiana, April 25, 2019$14,000 · 50 kt wind · 3 events
- Flooding in Illinois, April 25 to 30, 20197 events
- Flooding in Iowa, April 25 to 30, 20197 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822340.